Texas, 2005Wildfire and Drought in Texas, December 1 to 31, 2005
December 1 to 31, 2005 · NWS SJT · 8 events in 8 counties and zones
7 drought, 1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50 million
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 30, 11:16 PM CST, 44 minutes earlier.
Area forecast discussion, Nov 30, 11:16 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1116 PM CST WED NOV 30 2005
.AVIATION...
COLD FRONT BETWEEN ABILENE AND SAN ANGELO CONTINUES TO MOVE
RAPIDLY SOUTHWARD TONIGHT. WINDS HAVE GUSTED TO 35 KT AT KABI JUST
AFTER FRONTAL PASSAGE. AIRPORT WEATHER WARNING STILL IN EFFECT FOR
ABILENE REGIONAL AIRPORT UNTIL 2 AM. SHOULD SEE WINDS DECREASE
THROUGH THE NIGHT. FRONTAL PASSAGE EXPECTED AT KSJT AROUND
MIDNIGHT AND JCT BY ABOUT 3 AM. SKIES CLEAR WITH VFR FOR NEXT 24 HOURS.
&&
.PREV DISCUSSION...
UPDATE...
WINDS BEHIND THE FRONT IN SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS WERE
STILL GUSTING UP TO 41 KNOTS. ADDED WIND ADVISORY TONIGHT FOR THE
BIG COUNTRY...CONCHO VALLEY AND HEARTLAND. FRONT AT 1015 PM WAS
ALONG A STERLING CITY...ROBERT LEE..WINTERS...CROSS PLAINS LINE.
STILL MOVING RAPIDLY SOUTH AROUND 35 MPH.
PREV DISCUSSION...
UPDATE...
COLD FRONT BEARING DOWN ON THE BIG COUNTRY...ABOUT 15 MILES NORTH
OF ASPERMONT...MOVING RAPIDLY SOUTH AROUND 35 MPH AT 745 PM. FRONT
SHOULD MOVE THROUGH ABILENE 10 PM...PERHAPS A FEW MINUTES EARLIER. BASED
ON 33 KNOT GUSTS AT CHILDRESS AND 28 KNOT GUSTS AT LUBBOCK AT
2Z...SHOULD SEE SOME 15 TO 25 MPH...WITH SLIGHTLY HIGHER GUSTS
AROUND 30 MPH IN THE BIG COUNTRY. THE STRONGEST WINDS WERE ALONG
AND JUST BEHIND THE FRONT...AND SHOULD FALL INTO THE 10 TO 15 MPH
RANGE 3 HOURS AFTER PASSAGE.
UPDATED ZONES FOR HIGHER WINDS AND FASTER MOVEMENT OF COLD FRONT...
THOSE FURTHER SOUTH IN THE CONCHO VALLEY AND HEARTLAND.
PREV DISCUSSION...
AVIATION...
SURFACE LOW ACROSS SW OK HAS KEPT SURFACE WINDS UP THIS
AFTERNOON...HOWEVER CONDITIONS BEGINNING TO SUBSIDE A BIT AT
LATEST CHECK WITH BOTH KABI AND KSJT SITES DOWN TO 10-12KTS.
FRONTAL BOUNDARY SLOWLY MOVING ACROSS THE PANHANDLE WITH SURFACE
OBS AT 23Z SHOWING THE BOUNDARY JUST SOUTH OF A LINE FROM KCSM TO
KAMA TO KTCC. SO SHOULD CONTINUE TO SEE SURFACE WINDS NEAR 10-12
KTS AT BOTH KABI AND KSJT FOR THE NEXT SEVERAL HOURS WITH A SLIGHT
DECREASE PRIOR TO THE FRONTAL PASSAGE TONIGHT. TIMING STILL LOOKS
TO BE REASONABLE WITH FRONT MOVING ACROSS KABI BY 5-6Z AND THROUGH
KSJT NEAR 8-9Z. DECENT SURFACE PRESSURE RISES CONTINUE ACROSS SW KS
AND THE NORTHERN TX PANHANDLE THIS EVENING BEHIND THE
BOUNDARY...THEREFORE STILL LOOKING AT NORTHERLY WINDS INCREASING A
BIT BEHIND THE WIND SHIFT TONIGHT. HOWEVER...THIS SHOULD BE SHORT
LIVED AS HIGH PRESSURE WILL QUICKLY SETTLE SOUTHWARD ACROSS THE
AREA DURING THE MORNING HOURS ALLOWING THE PRESSURE GRADIENT TO
RELAX A TAD. OTHERWISE...CIGS ARE IN CHECK AND VFR CONDITIONS
EXPECTED THROUGH THE NEXT 24 HOURS.
05
PREV DISCUSSION...
SHORT TERM...
SOUTHERLY WINDS HAVE GOTTEN FAIRLY STRONG TODAY RESPONDING TO A
DEEPENING SFC LOW NEAR THE OK/TX PANHANDLES. WILL HAVE A LAKE WIND
ADVISORY IN EFFECT THROUGH THE REST OF THE AFTERNOON. WINDS SHOULD
STAY MARGINALLY BELOW THE WIND ADVISORY CRITERION TO KEEP AN
ADVISORY OUT OF THE FORECAST FOR NOW. A COLD FRONT MAKING ITS WAY
THROUGH SOUTHEASTERN CO AT 19Z WILL MOVE THROUGH WEST CENTRAL TEXAS
TONIGHT. EXPECT SOUTHERLY WINDS TO DIMINISH AFTER 00Z JUST AHEAD OF
THE SFC FRONT AS THE SFC PRESSURE GRADIENT WEAKENS SOMEWHAT. WINDS
BEHIND THE FRONT WILL ALSO BE FAIRLY STRONG...BUT NOT EXPECTING 20KT
TO 30KT SUSTAINED FOR A LONG PERIOD OF TIME. PRESSURE RISES ALONG
THE FRONT ARE IN THE 4MB TO 5MB/3HR RANGE...WHICH DOESN/T ARGUE FOR
WINDS THAT HIGH. TOMORROW WILL BE COOLER BEHIND THE FRONT WITH HIGHS
AROUND 5 DEGREES COOLER THAN NORMAL TEMPERATURES RANGING FROM THE
LOWER TO MIDDLE 50S OVER THE BIG COUNTRY TO NEAR 60 FOR THE NORTHERN
EDWARDS PLATEAU...AND NORTHWEST HILL COUNTRY.
LONG TERM...
BY FRIDAY...SOUTHERLY FLOW WILL ONCE AGAIN TAKE PLACE IN RESPONSE TO
LEE SIDE SFC TROUGHING AS FAST FLOW WITH EMBEDDED SHORTWAVES MOVES
ACROSS THE ROCKY MOUNTAINS. THIS WILL RESULT IN WARMING TEMPERATURES
AND INCREASING DEW POINTS. THE SFC TROUGH WILL CONTINUE TO
STRENGTHEN THROUGH SATURDAY AHEAD OF ANOTHER COLD FRONT EXPECTED TO
MOVE THROUGH SATURDAY NIGHT AS A MID/UPPER SHORTWAVE TROUGH DIVES
SOUTHEAST ACROSS THE ROCKY MTNS FROM THE PAC NORTHWEST. HAVE TRENDED
TEMPERATURES UPWARD A COUPLE DEGREES FOR SATURDAY AS THERE MAY BE
SOME COMPRESSIONAL HEATING AHEAD OF THE FRONT...WE SHOULD HAVE GOOD
SUNSHINE...AND CONTINUED WARM SOUTHERLY FLOW. HIGHS COULD BE NEAR 80
ON SATURDAY AS A RESULT. ABILENE/S RECORD HIGH FOR SATURDAY IS
81...WHICH COULD BE IN JEOPARDY. SAN ANGELO/S RECORD IS 85 WHICH
SHOULD BE SAFE. TEMPERATURES WILL COOL BACK TO NEAR OR JUST BELOW
NORMAL FOR SUNDAY AFTER FRONTAL PASSAGE. THE COLDEST AIR MAY
NOT MAKE IT INTO THE AREA UNTIL TUESDAY NIGHT AS THE GFS DEVELOPS
STRONG SFC RIDGING BEHIND A DEEP TROUGH OVER MUCH OF THE CENTRAL
U.S. AND REINFORCES THE COLD AIR ALREADY IN PLACE. THIS COULD BE
SIMILAR TO WHAT WE HAD THIS PAST WEEK. MOS GUIDANCE HAS COOLED THE
FORECAST FOR TUESDAY NIGHT THROUGH WEDNESDAY FROM PREVIOUS RUNS TO
WELL BELOW NORMALS FOR THIS TIME OF YEAR. WILL TREND TEMPERATURES
DOWNWARD...BUT WILL NOT MAKE LARGE CHANGES 5 TO 7 DAYS OUT IN THE
FORECAST. SEE NO SIGNIFICANT CHANCE FOR PRECIPITATION THROUGHOUT THE
NEXT 7 DAYS.
SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
SJT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 3 AM THURSDAY FOR THE FOLLOWING ZONES:
BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...HASKELL...
IRION...JONES...MCCULLOCH...NOLAN...RUNNELS...SAN SABA...
SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...AND TOM GREEN.
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 3 AM THURSDAY FOR THE FOLLOWING ZONES:
BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...HASKELL...
IRION...JONES...MCCULLOCH...NOLAN...RUNNELS...SAN SABA...
SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...AND TOM GREEN.
&&
08/99/99
Hazardous weather outlook, Nov 30, 2:25 PM CST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
225 PM CST WED NOV 30 2005
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
225 PM CST WED NOV 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
GUSTY SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON BETWEEN 20 AND
30 MPH. THE LAKE WIND ADVISORY EXPIRES AT 6PM AS WINDS ARE
EXPECTED TO DECREASE TOWARDS SUNSET. WITH DRY AIR IN PLACE A FIRE
DANGER ALSO EXISTS WITH RELATIVE HUMIDITY IN THE 15 TO 25 PERCENT
RANGE. THE RED FLAG WARNING FOR MUCH OF THE EDWARDS
PLATEAU...CONCHO VALLEY AND BIG COUNTRY EXPIRES AT 5PM.
NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Callahan
- When
- December 1, 12:00 AM CST to December 31, 12:00 AM CST
- Where
- Callahan forecast zone
- Property damage
- $50 million
- Reported by
- UNKNOWN
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
Drought Conditions were beginning to develop across a large portion of West Central Texas by the end of December as the last good rains were received back in the middle of October.
Drought, Brown
- When
- December 1, 12:00 AM CST to December 31, 12:00 AM CST
- Where
- Brown forecast zone
- Reported by
- UNKNOWN
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
Drought, San Saba
- When
- December 1, 12:00 AM CST to December 31, 12:00 AM CST
- Where
- San Saba forecast zone
- Reported by
- UNKNOWN
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
Drought, Coleman
- When
- December 1, 12:00 AM CST to December 31, 12:00 AM CST
- Where
- Coleman forecast zone
- Reported by
- UNKNOWN
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
Drought, Shackelford
- When
- December 1, 12:00 AM CST to December 31, 12:00 AM CST
- Where
- Shackelford forecast zone
- Reported by
- UNKNOWN
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
Drought, Mason
- When
- December 1, 12:00 AM CST to December 31, 12:00 AM CST
- Where
- Mason forecast zone
- Reported by
- UNKNOWN
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
Drought, Menard
- When
- December 1, 12:00 AM CST to December 31, 12:00 AM CST
- Where
- Menard forecast zone
- Reported by
- UNKNOWN
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
Wildfire, Tom Green
- When
- December 3, 2:00 PM CST to 6:00 PM CST
- Where
- Tom Green forecast zone
- Property damage
- $150,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The "Quail Valley" fire occurred just to the north of San Angelo during record warm temperatures in the 80s and relative humidities around 8 percent. This fire destroyed two structures and closed highway 277 for a time during the afternoon.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, December 1 to 31, 2005$120 million · 45 events
- Drought in Oklahoma, December 1 to 31, 2005$11 million · 29 events
- Heavy Snow in Ohio, December 1 to 2, 2005$340,000 · 5 events
- Heavy Snow in Pennsylvania, December 1 to 2, 2005$225,000 · 3 events
- Drought in Oklahoma, December 1 to 31, 200525 events
- Drought in Texas, December 1 to 31, 200521 events
- Drought in Colorado, December 1 to 31, 200521 events
- Drought in Iowa, December 1 to 31, 200518 events
- Drought in Illinois, December 1 to 31, 200515 events
- Drought in Illinois, December 1 to 31, 200513 events
- Heavy Snow in Idaho, December 1 to 2, 200510 events
- Winter Storm in Wyoming, December 1 to 2, 200510 events